Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 11, 2015, 10:03 AM CDT for 4 counties in Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 10:03 AM CDT (15:03 UTC)
- Expired
- May 11, 2015, 12:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WGUS54 KHGX 111503
FFWHGX
TXC373-407-455-471-111700-
/O.NEW.KHGX.FF.W.0028.150511T1503Z-150511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1003 AM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL POLK COUNTY IN SOUTHEASTERN TEXAS...
TRINITY COUNTY IN SOUTHEASTERN TEXAS...
NORTHEASTERN WALKER COUNTY IN SOUTHEASTERN TEXAS...
NORTHERN SAN JACINTO COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL NOON CDT
* AT 1000 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS PORTIONS OF THE WARNED AREA. COUNTY ROADS 1280...3154...AND
358 ARE UNDER WATER. THREE TO SIX INCHES OF RAIN HAVE ALREADY
FALLEN IN SOME AREAS. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
APPLE SPRINGS...TRINITY...GROVETON...SEBASTOPOL AND CENTRALIA.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3133 9490 3131 9490 3130 9489 3128 9488
3126 9490 3125 9487 3123 9486 3121 9486
3118 9485 3116 9485 3115 9486 3111 9475
3086 9529 3104 9544 3134 9496
$$
DRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 8:42 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 11, 8:42 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
842 AM CDT MON MAY 11 2015
.UPDATE...
MORNING FORECAST UPDATE.
&&
.DISCUSSION...
LINE OF THUNDERSTORMS CURRENTLY RUNS WEST TO EAST ALONG A
BRENHAM...CONROE...CLEVELAND LINE. STORMS CONTINUE TO WEAKEN BUT
STILL CAPABLE OF HEAVY RAINFALL. SEVERE THREAT LOOKS TO BE
DIMINISHED WITH OUTFLOW FROM THE STORMS OUT RUNNING UPDRAFTS.
ELEVATED STORMS MAY BRIEFLY PULSE UP IN INTENSITY AND PRODUCE 2
INCHES OF RAIN IN AN HOUR. SFC OBS ALSO SHOW WEAK FRONTAL BOUNDARY
JUST TO THE NORTH OF THE AREA. WILL NEED TO WATCH FOR ADDITIONAL
DEVELOPMENT THIS AFTERNOON AS CURRENT STORMS DISSIPATE AND AIRMASS
RECOVERS. AIRMASS MAY STILL BE MOIST/UNSTABLE SOUTH OF OUTFLOW
WHICH COULD BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. MAIN CHANGES TO THE FORECAST WAS TO INCREASE RAIN
CHANCES WHERE STORMS ARE ONGOING AND TO ACCOUNT FOR FUTURE TRENDS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 79 66 77 67 80 / 100 80 70 60 60
HOUSTON (IAH) 82 71 81 69 82 / 90 70 70 40 40
GALVESTON (GLS) 79 75 81 74 79 / 50 60 60 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...39Hazardous weather outlook, May 11, 6:56 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 656 AM CDT MON MAY 11 2015 TXZ163-164-176>179-195>200-210>213-226-227-121200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 656 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF CLUSTERED THUNDERSTORMS WILL TRAIN ACROSS THE CENTRAL FORECAST AREA TODAY...THIS LINE WILL SLOWLY SAG SOUTHWARD THROUGH THE AFTERNOON. THE MAIN THREAT WILL BE HEAVY RAIN LEADING TO FLOODING ISSUES. THERE IS A POTENTIAL FOR AN ISOLATED SEVERE STORM WITHIN THIS CLUSTERED LINE THAT COULD PRODUCE DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF HARD-TO-TIME DISTURBANCES WILL MOVE OVERHEAD...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN ACROSS THE REGION MONDAY EVENING THROUGH EARLY TUESDAY. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS COULD AFFECT THE REGION LATE TUESDAY INTO EARLY WEDNESDAY. LOCALIZED HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE THROUGH THE WEEK. SOME LOCATIONS COULD SEE SOME SIGNIFICANT RAINFALL ACCUMULATIONS BY THURSDAY. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND LOCATION OF THE MOST ACTIVE WEATHER. THIS SITUATION WILL BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED PERIODICALLY THROUGH MID WEEK. TXZ214-235>238-121200- BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- 656 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THE THREAT IS DIMINISHING DUE TO WEAKENING ONSHORE WINDS...SLIGHTLY HIGHER THAN NORMAL SURF AND RIP CURRENTS WILL PERSIST ALONG LOCAL AREA BEACHES. SWIM NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES WILL FURTHER INCREASE SUNDAY NIGHT THROUGH NEXT WEEK AS MOISTURE LEVELS INCREASE AND A SERIES OF HARD-TO-TIME DISTURBANCES MOVE OVERHEAD...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE REGION LATE MONDAY INTO EARLY TUESDAY. LOCALIZED HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE THROUGH THE WEEK. SOME LOCATIONS COULD SEE SOME SIGNIFICANT RAINFALL ACCUMULATIONS BY THE END OF NEXT WEEK. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND LOCATION OF THE MOST ACTIVE WEATHER. THIS SITUATION WILL BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED DURING THE WORK WEEK.
In the hours before
Local storm report, May 11, 8:10 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
810 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM FLASH FLOOD 11 ENE NAVASOTA 30.46N 95.92W
05/11/2015 GRIMES TX LAW ENFORCEMENT
FM 1774 CLOSED DUE TO HIGH WATER BETWEEN FM 2819 TO CR
209.
&&
EVENT NUMBER HGX1500195
BLOODLocal storm report, May 11, 8:14 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
814 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLASH FLOOD 3 SSE HUNTSVILLE 30.67N 95.53W
05/11/2015 WALKER TX LAW ENFORCEMENT
ROADS NOT PASSABLE IN ELKINS LAKE SUBDIVISION
&&
EVENT NUMBER HGX1500196
41Local storm report, May 11, 8:40 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
840 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM TSTM WND DMG 2 NE GRAPELAND 31.51N 95.46W
05/11/2015 HOUSTON TX EMERGENCY MNGR
THUNDERSTORM WINDS DOWNED TREES AND THREE CONCRETE
UTILITY POLES... AND TOOK THE ROOF OFF OF A TRACTOR
SHED.
&&
EVENT NUMBER HGX1500197
42Local storm report, May 11, 9:19 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
919 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 7 E HUNTSVILLE 30.71N 95.44W
05/11/2015 M4.80 INCH WALKER TX PUBLIC
4.80 INCHES OF RAIN MEASURED AT HWY 190 AND FM 2296
&&
EVENT NUMBER HGX1500198
DOLocal storm report, May 11, 9:25 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD HUNTSVILLE 30.71N 95.55W
05/11/2015 WALKER TX EMERGENCY MNGR
MUTILPLE ROADS CLOSED IN AND AROUND HUNSTVILLE
INCLUDING 10 COUNTY ROADS.
&&
EVENT NUMBER HGX1500199
DRLocal storm report, May 11, 9:39 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
939 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FLASH FLOOD 2 SE NAVASOTA 30.38N 96.07W
05/11/2015 GRIMES TX BROADCAST MEDIA
WATER ACROSS CR 105 NEAR HIGHWAY 6. ON OFF RAMP TO
HIGHWAY 6 CLOSED DUE TO FLOODING.
&&
EVENT NUMBER HGX1500201
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:54 PM CDT | Special Weather Statement | HGX | Houston | 21 min |
| May 11, 1:56 AM CDT | Special Weather Statement | HGX | Houston | 34 min |
| May 11, 2:24 AM CDT | Special Weather Statement | HGX | Burleson | 36 min |
| May 11, 2:53 AM CDT | Special Weather Statement | HGX | Madison | 52 min |
| May 11, 3:39 AM CDT | Special Weather Statement | HGX | Trinity | 51 min |
| May 11, 3:42 AM CDT | Special Weather Statement | HGX | Trinity | 48 min |
| May 11, 3:46 AM CDT | Special Weather Statement | HGX | Houston | 44 min |
| May 11, 4:08 AM CDT | Special Weather Statement | HGX | Madison | 37 min |
| May 11, 4:38 AM CDT | Special Weather Statement | HGX | Trinity | 52 min |
| May 11, 4:43 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 32 min |
| May 11, 5:02 AM CDT | Special Weather Statement | HGX | Walker | 43 min |
| May 11, 5:57 AM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity, Walker | 3 hr |
| May 11, 5:59 AM CDT | Special Weather Statement | HGX | Polk | 46 min |
| May 11, 6:28 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 32 min |
| May 11, 6:34 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 26 min |
| May 11, 6:43 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Montgomery, San Jacinto, Trinity and 2 more | 3 hr |
| May 11, 7:22 AM CDT | Special Weather Statement | HGX | Polk | 38 min |
| May 11, 7:31 AM CDT | Special Weather Statement | HGX | Montgomery | 44 min |
| May 11, 7:41 AM CDT | Tornado Warning | HGX | Montgomery | 18 min |
| May 11, 8:06 AM CDT | Flash Flood Warning | HGX | Grimes, Montgomery, Polk, San Jacinto, Trinity, Walker and 1 more | 114 min |
| May 11, 9:34 AM CDT | Areal Flood Advisory | HGX | Washington | 3 hr |
| May 11, 9:59 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Grimes, Montgomery, Waller and 1 more | 2 hr |
| May 11, 10:52 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 24 hr |
| May 11, 11:06 AM CDT | Special Weather Statement | HGX | Montgomery | 24 min |
| May 11, 12:43 PM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| May 11, 1:41 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 49 min |
| May 11, 1:52 PM CDT | Areal Flood Advisory | HGX | Colorado | 113 min |
| May 11, 2:24 PM CDT | Flash Flood Warning | HGX | Colorado | 81 min |
| May 11, 3:03 PM CDT | River Flood Warning | HGX | Burleson, Lee | 65 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.